NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, December 5, 2013
Hot Flashes a Year after End of HRT
I had a complete hysterectomy 3 years ago due to fibroids and ovarian cysts. I took HRT for about 2 years and stopped taking them about a year ago. Recently, I have begun to have what I think are hot flashes. Is this to be expected?
It would be more common for you to have experienced hot flashes right when you stopped taking the HRT, but it can happen at any time. You may want to discuss this with you gynecologist.
There are other things that you could try, such as herbal medications, or acupuncture, or you may just want to try and "wait it out" and see how bad the hot flashes get, if you're able to tolerate them and do nothing. Eventually they will become less frequent and disappear.
Linda A Bernhard, PhD, RN
Associate Professor Emeritus
College of Nursing
The Ohio State University